# SDR CA000614029

- Difficulty date: June 6, 2000
- Submitted: June 23, 2000
- Operation: Air carrier
- Make and model: Piper PA-31T1
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Case
- Part number: AK450
- Condition: Failed
- Location: Elt
- Component: Elt, Ameriking, AK450
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) ELT BOUGHT NEW FOR HOMEBUILT USE. NEVER INSTALLED FOR SOMETIME. OWNER NOTICED UNIT INOP WHEN READY TO INSTALL.FOUND BATTERY CONNECTING CABLE TO TRANSMITTER BADLY SOLDERED TO BATTERY SPRINGS.THIS IS THE SECOND INSTANCE WITH SAME PROBLEM. SEEMS TO BE DUE TO BAD SOLDERING PRACTICES OR SPRING SOLDERABILITY.
